A Boltzmann-type approach to the formation of wealth distribution curves

Düring, Bertram, Matthes, Daniel and Toscani, Giuseppe (2009) A Boltzmann-type approach to the formation of wealth distribution curves. Rivista di Matematica della Università di Parma, 8 (1). pp. 199-261. ISSN 0035-6298

Full text not available from this repository.

Abstract

Kinetic market models have been proposed recently to account for the redistribution of wealth in simple market economies. These models allow to develop a qualitative theory, which is based on methods borrowed from the kinetic theory of rarefied gases. The aim of these notes is to present a unifying approach to the study of the evolution of wealth in the large-time regime. The considered models are divided into two classes: the first class is such that the society's mean wealth is conserved, while for models of the second class, the mean wealth grows or decreases exponentially in time. In both cases, it is possible to classify the most important feature of the steady (or self-similar, respectively) wealth distributions, namely the fatness of the Pareto tail. We shall also discuss the tails' dynamical stability in terms of the model parameters. Our results are derived by means of a qualitative analysis of the associated homogeneous Boltzmann equations. The key tools are suitable metrics for probability measures, and a concise description of the evolution of moments. A recent extension to economies, in which different groups of agents interact, is presented in detail. We conclude with numerical experiments that confirm the theoretical predictions.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Depositing User: Bertram During
Date Deposited: 06 Feb 2012 19:19
Last Modified: 20 Jun 2012 13:29
URI: http://sro.sussex.ac.uk/id/eprint/20055
📧 Request an update